# SDR U7Z2011F00000

- Difficulty date: October 12, 2011
- Submitted: November 4, 2011
- Operation: Air carrier
- Aircraft: N12RJ
- Make and model: Cessna 421C
- Aircraft serial: 421C0306
- Engine: Cont GTSIO520L
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Condition: Cracked
- Location: Engine
- Part time: 4,130 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REMOVED THE ENGINE FROM RT POSITION FOR SHIPMENT BACK DUE TO A DAMAGED CASE.  DAMAGE APPEARS TO BE CAUSED BY A FAILED CONNECTING ROD THAT BROKE APART AND PUNCTURED 2 LARGE HOLES IN THE CRANKCASE.  BRIEF HISTORY: 325.5 HRS PRIOR TO THE FAILURE OF ENGINE, STARTER ADAPTER FAILED DAMAGING THE CASE.  THE ENGINE WAS SHIPPED WHERE IT WAS DISASSEMBLED, CLEANED AND INSPECTED BEFORE GETTING REASSEMBLED USING A SERVICEABLE CRANKCASE.  THE IS THE 2ND TIME THIS ACFT HAS SUFFERED AN INFLIGHT ENGINE FAILURE, BOTH FAILURES WERE A RESULT OF A CONNECTING ROD BREAKING LOOSE AND BOTH FAILURES WERE ON SAME O/H ENGINE WITH A BIT OVER 900 HRS SINCE O/H.
